T3

I've now been on 5 mcg of T3 for nine weeks and was doing fine. Two weeks ago I increased to 10mcg. However, the last few days I've been waking up with racing heart and slight shakiness. I take the first 5mcg at around 6 a.m. and go back to sleep but when I wake up my heart is racing. The second 5mcg I take at around 12 - 1 p.m. and after about an hour I get heart racing and shakiness and this lasts for several hours.

I'm on 62.2mcg of T4 and 10mcg of T3.

I've decided to split the 10mcg of T3 into three doses and take them over the course of the day. I also take adrenal supplements with my meds along with Vit C.

Any views please.

13 Replies

oldestnewest
  • This afternoon I took a third of 10mcg and the same thing has happened. It feels like adrenaline with a fast heart beat. I'm also getting slight headaches. It's very unpleasant.

  • I was on adrenal supplements and also T3, I dropped the adrenal supplements and the pounding went away - for me T3 stops my palpitations - when do you take your adrenal supplements? I was taking mine mid morning and they still affected my sleep with racing heart beat and wired brain, as soon as I dropped the adrenal and took a bit of t3 at bedtime I had the best nights sleep for ages 😴

  • Lisasones: I only take cortex and it doesn't have any adrenaline in it. I have been taking them for some time now without any ill effect.

    I had been taking Tiromel for 7 weeks previously and was okay on them. However, now I'm being prescribed Liothyronine and have been taking those for 2 weeks and I'm wondering if it is anything to do with changing meds.

  • It could be that your 6 am dose is supporting your adrenals enough that you need a lower dose of adrenal cortex. Taking it before you would normally get up and then going back to sleep is one way to help get the adrenals back to normal again. Just a thought :)

  • Thank you CarolynB:

    I already take my first meds before I normally get up and then go back to sleep. But I will reduce the cortex tomorrow and see how I go.

    I was wondering, would changing from Tiromel to Lyothyronine cause different symptoms?

  • Sorry, I didn't phrase it very well. Perhaps I should have said that the fact you are taking that 6am dose may be supporting your adrenals enough that you could reduce the adrenal cortex :)

    It is entirely possible that the change of brand could be causing these symptoms although, if you are in the UK, some people report the NHS liothyronine to be weaker. Of course everyone is different and maybe this is the reason for your symptoms.

    I think your suggestion to reduce the adrenal cortex is worth trying.

    You might also want to look at your iron and ferritin levels. If these are below optimal levels this could give rise to the symptoms you mention.

  • Thanks for getting back to me CarolynB

  • Are you now taking Mercury Pharma liothyronine?

    It may be that it's stronger than the Tiromel - each make is slightly different. Perhaps drop the dose back to 5 mcg twice a day to let your body get used to it, and then increase it to 5 mugs 3 a day.

    Also though I got a new prescription of Mercury Pharma liothyronine (BN 83200 Exp 18-02-2016), recently and have noticed that it's giving me headaches - I've been on it for years and haven't had this problem before.

    Unfortunately I find the the MP thyroid products now seem to be very variable between batches, (I am quite sensitive). I am about to try Tiromel, and will let you know if it seems weaker.

    Your adrenals produce adrenaline, so it may be that they are now a bit overstimulated.

    Good Luck

  • I was on Tiromel for seven weeks and had no problem.

    I've now been on Liothyronine for 2 weeks and have had some horrible symptoms. I dont know what brand they are as my endo prescribed them from the hospital and came in a brown bottle.

    I think you're right in that my adrenals have been over-stimulated by them so I'm going back to the Tiromel tomorrow and see how I go.

  • If they were prescribed in the UK then it will be Liothyronine Sodium (T3) made by MercuryPharma, which is the only form of T3 licensed the UK.

    Our bodies can be very sensitive to subtle changes in medications. Go back to the Tiromel for a week, and make a note of any symptoms, and then go back to the UK T3, and note any symptoms again. It's usually a good idea to check these things a couple of times, to ensure any effects are consistent, and not down to something else.

    Good luck

  • I am in agreement with you about the MP T3 variability.

  • Incidentally Lisasones what adrenal supplement were you on?

  • I'm was on nutri adrenal cortex (thats the one I stopped as made me too wired) and Tiromel for T3 and still taking it and had no problems (haven't had any other make of T3 so can't compare its strength) x

You may also like...